[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1978

Bacitracin-lnduced Anaphylaxis

Arch Dermatol. 1978;114(5):800. doi:10.1001/archderm.1978.01640170094034
Abstract

To the Editor.—  Bacitracin has been reported to cause eczematous1 and anaphylactic2,3 allergic reactions on contact with the skin. We are presenting an additional case of anaphylaxis after the application of bacitracin ointment to a skin-graft donor site.

Report of a Case.—  A 50-year-old obese woman had an eight-year history of venous insufficiency and stasis dermatitis. She had had recurrent ulcerations over the right medial malleolus. After she had been on a regimen of oral penicillin, she had developed an erythematous, generalized eruption. Previous treatment for the ulcer included silver nitrate soaks and various topical antibiotics.During her most recent hospitalization, at which time a skin graft was performed, she applied gentamicin sulfate (Garamycin) ointment and an ointment that contained polymyxin B sulfate and bacitracin zinc (Polysporin) to the ulcer and applied the polymyxin B-bacitracin ointment to the graft donor site for five days. Application of both ointments

First Page Preview View Large
First page PDF preview
First page PDF preview
×